Statins Increase Delirium Rate After Surgery

Tuesday, September 23, 2008
By: Byron J. Richards,
Board Certified Clinical Nutritionist

Statins have so many adverse side effects they are getting hard to count.  If you are 65 or older, taking a statin, and go in for an elective surgery of any type, you are 28% more likely to have delirium following the surgery1.  This is because statins injure your brain cells over time and handicap your response to stress.  A surgery, even if it goes smoothly, is stressful to your body.  Statins increase the likelihood your body will not be able to deal with this stress, in this case resulting in delirium.  However, this principle is likely to apply to any form of stress – meaning that statins have a generalized effect in terms of reducing your ability to mentally cope.

Read more about statin side effects.


Referenced Studies:
  1. ^ Statins and Delerium  CMAJ  Donald A. Redelmeier, Deva Thiruchelvam, and Nick Daneman

More Health News

Loading articles...
Loading navigation...
Loading content...

View All Health News Archives
E-mail:
Supplement Advisor
Wellness Resources Success Stories
Connect on Facebook Follow us on Twitter Wellness Resources on Pinterest Wellness Resources YouTube Channel Get RSS News Feeds